Unable to sing in upper register easily after hoarseness

2 posts / 0 new
Last post
addmacren
addmacren's picture
Unable to sing in upper register easily after hoarseness
Printer-friendly versionSend by email

Hi, I am a tenor with a range of up to D above high C (with relative comfort). About a week ago. I picked up a viral infection (confirmed by my Dr.). I sang on that night my symptoms began and the next day I was hoarse. My Physician looked down my throat and saw some swelling. He said I may also have a sinus drip. I was given and antibiotic and an antihistamine and told to rest.
I have been resting my voice for over a week and my low and mid range is fine now. I am being very careful but still unable to use my upper range. I still have a slight (very slight, almost unnoticeable) discomfort in my throat.

Do you think I will be able to sing in my upper range soon? My speach is almost back to normal and my singing voice is ok but I am a bit nervous to attempt singing in my upper range specifically notes above F (above middle C).

Please help !!!!

***************************************************************************************************

Thanks

Can anyone tell me if I can find a Voice Specialist (ENT's etc) in the Orlando area. The Doctors listed in this site in Tampa are not available until about October. I came across the ENT Plastic Surgery Associates in Orlando.

Please advise..

Thanks

James P Thomas MD
James P Thomas MD's picture

Your physician who performed your exam should be able to go over the photos of your larynx and explain to you what your risks are. The quality of their exam will have some bearing on how much they can tell you. A respiratory infection may cause dilation of the blood vessels. If you ruptured one of these when using your voice, there may be reason to rest your voice until that resolves. Otherwise, the fluid that collects underneath the vocal cords during a respiratory infection will resolve rather quickly. So the answer to your question is that it depends on what caused you to lose your voice.